MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. AC ADAPTER CADD SOLIS; PUMP, INFUSION

SMITHS MEDICAL ASD, INC. AC ADAPTER CADD SOLIS; PUMP, INFUSION
Model Number 0270
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3, h6: the device was returned for root cause analysis and the investigation findings concluded after visual inspection and functional testing, and the customer problem was not duplicated.The alternating current (ac) power adapter was received in new and good condition, and there was no damage to the power cord or the power block apart from some dents and scratches.The attached european type of plug duck head adapter showed no indication of physical damage or overheating/burn.The manufacturer representative plugged the ac power adapter into an outlet to charge a known good infusion pump.The manufacturer representative touched the lemo connector end and the length of the cord for any active point then twisted/rotated the power block in the outlet.The ac power adapter was found to have no active part exposed.There was no electric shock or discharge when the power cord was plugged-in the power outlet and connected to the pump.Manually touching the length of the cord to the end power plug lemo connector caused no electrical shock or discharges.There was no alteration in the integrity of the cord insulation and the locking mechanism at the duck head adapter connection to the duck head plugs of the power block was operating and latching correctly into place.The manufacturer representative evaluation found no issue with the ac power adapter that would result in electrical shock when connected safely into a power outlet.The manufacturer representative could not duplicate the customer reported issue.
 
Event or Problem Description
It was reported that a nurse received an electric shock when they went to plug an alternating current (ac) adapter into the socket for charging an infusion pump.Their finger got black, and the skin on their arm was red.It was reported that the facility subsequently checked the socket and nothing is wrong.Additionally, there was no visible damage to the ac adapter.

Brand Name
AC ADAPTER CADD SOLIS
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21767794
Report Number3012307300-2025-03748
Device Sequence Number15622157
Product Code FRN
UDI-Device Identifier15019517126884
UDI-Public(01)15019517126884(17)310509(10)2107
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K111275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0270
Device Catalogue Number21-0270-25
Device Lot Number2107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Initial Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale